MAUDE Adverse Event Report: ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number 10800701
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an issue with a 15cm schon xl double lumen catheter.Three days after the catheter had been placed in the patient's internal jugular, blood droplets were noticed on the catheter extension tubing.Treatment had not yet been given via the catheter.The catheter was removed and replaced with another same device.There was no report of patient harm or adverse event by the end user.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Correction : box b1; selection had not been made.Selection of product problem was made as a correction.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint of schon dialysis catheter leaking from the extension leg tubing could not be confirmed as no sample was returned.Without receiving product sample for evaluation, a root cause of this event cannot be determined.Scar004331 was sent to schon dialysis manufacturer and design owner, martech medical, to make them aware of this event and to perform review of dhr for reported lot number.Scar004331 response states, " according to the investigation performed and dhr and process review we can establish that the catheter was manufactured according to established procedures and customer specifications.Current process controls call to perform visual inspections to detect any damage over tip and along the catheter and leak test as a last manufacturing process; therefore, the reported failure mode is considered not associated to point medical west manufacturing processes." a review of the incoming receiver lot record was performed for reported packaging lot mhka480 with catalog number h787108017015 for any deviations related to the reported defect of the complaint.The review confirmed that the incoming lot met all material, assembly, and performance specification.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, states: "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SCHON XL DIALYSIS CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key11797126
Report Number1319211-2021-00036
Device Sequence Number17105521
Product Code MSD
UDI-Device IdentifierH787108007015
UDI-PublicH787108007015
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Catalogue Number10800701
Device Lot NumberMPDP890
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer04/23/2021
04/23/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/10/2021
07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1